Make an appointment:
Specialty
(i.e. Dermatologists)
Location

Could antidepressants give me a strange smell?

I take an antidepressant and lithium in order to control some mental problems that I have. My brother came back from college and told me that I have a weird smell all the time. Could my meds be causing this?
Various antidepressant medications as well as lithium also can have multiple side effects. Most of the common side effects from these medications may include drowsiness, nausea, stomach upset, headache. Furthermore, with lithium an unpleasant metallic taste in the mouth is a relatively common side effect. However none of these medications should cause a strange body odor. My guess is that your body odor is unrelated to your medications. However, this doesn't mean that it doesn't have a cause that could be addressed by your doctor. To start with, most body odor is caused by bacteria living on the skin. Therefore trying to reduce the number of these bacteria can be a helpful step. You can do this by daily showers with a good anti microbial soap. You could also experiment with different deodorant preparations to see if there is one that works better for you. If these measures don't work then you should go see your primary care doctor or your dermatologist. Sometimes, additional treatments are needed to help reduce body odor, and they will be able to help you make an assessment and decide if you fall into this category of needed treatment. Good luck with this problem!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    9390 E Central Ave
    Wichita, KS 67206

Other Doctors